Thousand Palms, CA
A 60-year-old female asked:
I have rare autoimmune disease achalasia. will getting the pfizer or moderna covid-19 vaccine cause any issue for my immune system. i do not take any immune medications. thank you?
1 doctor answer • 2 doctors weighed in
Internal Medicine and Pediatrics 40 years experience
You should.: The vaccination is unlikely to affect the issue of achalasia. There are minor side effects like headache and slight inflammation at site of injection like you would with Influenzae vaccines but it is unlikely to make the Achalasia worse. There are very few reported serious side effects but not because of achalasia, they were unpredictable serious reaction.
15 viewsReviewed Jan 01, 2021
Last updated Jan 1, 2021
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.